Alert archive / Louisiana / Flash Flood Warnings in 2002
Flash Flood Warning 31, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at May 29, 2002, 7:25 PM CDT for Orleans Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2002, 7:25 PM CDT (00:25 UTC)
- Expired
- May 29, 2002, 10:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Orleans Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.4 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1734 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLIX 300029 FFWNEW LAC071-300330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 725 PM CDT WED MAY 29 2002 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * FLASH FLOOD WARNING FOR... ORLEANS PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITIES OF...NEW ORLEANS * UNTIL 1030 PM CDT * AT 717 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER NEW ORLEANS...MAINLY ALONG LAKESHORE...CITY PARK AND UNO AREAS OF NEW ORLEANS. THE AREA OF HEAVY RAIN WAS NEARLY STATIONARY. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABONDONED. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at May 29, 3:00 PM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, May 29, 3:00 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 300 PM CDT WED MAY 29 2002 FINALLY...A SYNOPTIC PATTERN DEVELOPING...AS ADVERTISED FOR SEVERAL DAYS...WHICH SHOULD PRODUCE RAINFALL OVER MUCH OF THE AREA DURING THE NEXT FEW DAYS. ALTHOUGH PRECIP WATER VALUES HAVE BEEN BELOW NORMAL THEY SHOULD GRADUALLY INCREASE TO AROUND 1.5 INCHES IN THE NEXT DAY OR TWO. BROAD UPPER LEVEL LOW PRESSURE SYSTEM LOCATED OVER SOUTHEASTERN OKLAHOMA THIS MORNING WITH MINOR SPOKES OF ENERGY ROTATING AROUND THE SYSTEM WILL DRIFT SLOWLY SWD OVER THE NEXT SEVERAL DAYS. THIS WILL BE DUE TO HEIGHTS RISING FROM THE NORTHERN AND CENTRAL ROCKIES EWD INTO THE PLAINS EFFECTIVELY CUTTING OFF THE UPPER SYSTEM FROM THE NORTHERN STREAM OF WLYS. THE UPPER LOW SHOULD EVENTUALLY DRIFT INTO THE NRN GULF SOUTH OF LA BUT STILL BE CLOSE ENOUGH TO HAVE AN EFFECT ON THE LOWER MS VALLEY WEA OVER THE WEEKEND. RAINFALL AMOUNTS OVER THE NEXT SEVERAL DAYS MAY AVERAGE 1 TO 3 INCHES WITH ISOLATED HEAVIER AMOUNTS DUE TO SLOW MOVING STORMS. MCB 65/83/64/85 3523 BTR 67/82/65/86 4523 MSY 68/83/67/86 3523 GPT 68/83/68/85 2523 .NEW...NONE. LA...NONE. MS...NONE. 05
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:18 PM CDT | Flash Flood Warning | LIX | Saint Bernard | 2 hr |
| May 30, 2:12 AM CDT | Special Marine Warning | LIX | 2 hr | |
| May 30, 4:59 AM CDT | Special Marine Warning | LIX | 2 hr |
Nearby
Flash Flood Warnings in Louisiana, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.